Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 66, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 25, 2008, 9:52 AM CDT for Cherokee County, Oklahoma. It took effect at Apr 25, 2008, 1:00 PM CDT. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2008, 9:52 AM CDT (14:52 UTC)
- In effect from
- Apr 25, 2008, 1:00 PM CDT
- Expired
- Apr 25, 2008, 1:48 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 10.97 ft at Apr 25, 2008, 11:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 251452 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 952 AM CDT FRI APR 25 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. OKC021-252252- /O.NEW.KTSA.FL.W.0066.080425T1800Z-080426T0000Z/ /TALO2.1.ER.080425T1800Z.080425T1800Z.080425T1800Z.NO/ 952 AM CDT FRI APR 25 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * FROM THIS AFTERNOON TO THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 900 AM FRIDAY THE STAGE WAS 10.78 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 11.0 FEET...MINOR FLOODING WILL OCCUR FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. FLOATING THE RIVER WILL BE TOO HAZARDOUS DUE TO STRONG TURBULENCE. $$
1 follow-up statement
000 WGUS84 KTSA 251848 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 148 PM CDT FRI APR 25 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... CANEY RIVER NEAR COLLINSVILLE AFFECTING ROGERS AND TULSA COUNTIES. ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. OKC131-143-251918- /O.CAN.KTSA.FL.W.0061.000000T0000Z-080425T2100Z/ /CVLO2.1.ER.080424T1450Z.080425T0001Z.080425T1445Z.NO/ 148 PM CDT FRI APR 25 2008 THE FLOOD WARNING IS CANCELLED FOR THE CANEY RIVER NEAR COLLINSVILLE. * AT 101 PM FRIDAY THE STAGE WAS 24.91 FEET. * THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING. * FLOOD STAGE IS 26.0 FEET. * FORECAST...THE CANEY RIVER NEAR COLLINSVILLE WILL CONTINUE FALLING AND REMAIN BELOW FLOOD STAGE. $$ OKC021-251918- /O.CAN.KTSA.FL.W.0066.000000T0000Z-080426T0000Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 148 PM CDT FRI APR 25 2008 THE FLOOD WARNING IS CANCELLED FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * AT 100 PM FRIDAY THE STAGE WAS 10.81 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH CRESTED BELOW FLOOD STAGE AT 11.0 FEET. THE RIVER WILL REMAIN BELOW FLOOD STAGE. * IMPACT...AT 9.0 FEET...NO FLOODING BUT ALL RECREATIONAL FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 25, 3:51 AM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Apr 25, 3:51 AM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 351 AM CDT FRI APR 25 2008 .DISCUSSION... COLD FRONT TO OUR NORTHWEST WILL SWEEP THROUGH THE REGION TODAY. SHOWERS AND SCATTERED THUNDERSTORMS WILL BUILD SOUTHWARD AS THE COMBINATION OF A WEAKENING CAP ALONG WITH STRONG LOW LEVEL CONVERGENCE AND LIFT WITH THE FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS BEGINNING AROUND SUNRISE. WENT ABOVE GUIDANCE ON POPS FOR TODAY PARTICULARLY IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. EXPECTING THUNDERSTORMS TO BUILD SOUTH INTO AREA ALONG AND AHEAD OF THE FRONT. WITH INCREASING LOW LEVEL SHEAR DURING THE DAY...AFTERNOON/EVENING AND GOOD ELEVATED INSTABILITY...THUNDERSTORMS WILL HAVE A HAIL/WIND THREAT. TIMING OF THE SYSTEMS OVER THE WEEKEND AND INTO NEXT WEEK IS FAIRLY CONSISTENT IN THE MODELS BUT TIMING BECOMES DIFFICULT AT BEST AND LIKELY NEARLY IMPOSSIBLE JUDGING BY THE DIFFERENCES TOWARDS THE MIDDLE OF NEXT WEEK. HAVE GONE WITH A BLEND OF VARIOUS MODELS BUT PREFER THE ECMWF. AS USUAL FOR LATE APRIL...STRONG SWINGS IN TEMPERATURES AND ATMOSPHERIC MOISTURE WILL BE THE RULE OVER THE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 45 70 42 / 30 0 10 40 FSM 76 50 76 48 / 70 50 10 40 MLC 75 48 74 46 / 30 20 10 50 BVO 71 40 69 40 / 30 0 10 50 FYV 70 41 69 39 / 70 40 10 40 BYV 70 45 69 42 / 70 40 10 40 MKO 72 46 71 44 / 40 20 10 40 MIO 70 41 68 41 / 70 10 10 40 F10 72 46 73 44 / 30 10 10 40 HHW 77 52 75 49 / 60 20 10 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....15
Hazardous weather outlook, Apr 25, 5:20 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
520 AM CDT FRI APR 25 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
520 AM CDT FRI APR 25 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS .
ONSET...AFTER 8 AM.
AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...
AFTER 10 AM.
DISCUSSION...
A SURFACE COLD FRONT WAS LOCATED ACROSS ACROSS NORTHWEST OKLAHOMA
EARLY THIS MORNING. THIS BOUNDARY WILL CONTINUE TO MOVE EAST THIS
MORNING. WHILE A STRONG INVERSION IS CURRENTLY IN
PLACE...THUNDERSTORMS MAY DEVELOP AFTER SUNRISE AS THE INVERSION
WEAKENS ONCE HEATING COMMENCES. WHILE THUNDERSTORM CHANCES APPEAR
LOWEST ACROSS THE WESTERN SECTIONS OF THE REGION...A HIGHER
CONDITIONAL SEVERE PROBABILITY EXISTS AS AMPLE ELEVATED AND SURFACE
INSTABILITY COMBINED WITH A STRONG LOW LEVEL JET OF 50 TO 60 KNOTS
WILL BE IN PLACE THIS MORNING. AS THE FRONT MOVES FURTHER INTO
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY AFTERNOON...AREAL
COVERAGE ALONG THE FRONT IS EXPECTED TO INCREASE AS THE INVERSION
ERODES AND SURFACE BASE INSTABILITY BECOMES MAXIMIZED. LARGE HAIL
AND DAMAGING STRAIGHT LINE WINDS CAN BE EXPECTED WITH ANY SEVERE
STORMS TODAY. ANY SEVERE WEATHER THREAT WILL END FROM WEST TO EAST
ONCE FRONTAL PASSAGE OCCURS. DRIER AND COOLER AIR WILL FILTER ACROSS
ALL OF THE AREA BY TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
EXTENDED DISCUSSION...
ANOTHER COLD FRONT WILL SWEEP ACROSS THE REGION SATURDAY NIGHT.
CHANCES FOR THUNDERSTORMS...MAINLY BEHIND THE FRONT WILL INCREASE.
MOSTLY SETTLED WEATHER WILL BE THE RULE FOR THE AT LEAST THEW FIRST
HALF OF THE UPCOMING WEEK. ANOTHER UPPER SYSTEM AND COLD FRONT WILL
AFFECT THE REGION BEGINNING WEDNESDAY NIGHT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 25, 8:31 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
831 AM CDT FRI APR 25 2008
OKZ054>057-059>061-064-251430-
CRAIG OK-CREEK OK-NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA
OK-WASHINGTON OK-
831 AM CDT FRI APR 25 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN ROGERS...NORTHWESTERN CRAIG...NOWATA...WASHINGTON...
SOUTHEASTERN OSAGE...NORTHERN CREEK...TULSA AND EASTERN PAWNEE
AT 831 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF COPAN TO 4 MILES EAST OF
DRUMRIGHT...MOVING EAST AT 35 MPH.
A LARGE PORTION OF THE MENTIONED COUNTIES WILL BE AFFECTED BY THESE
STORMS THROUGH 930 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3587 9594 3591 9663 3596 9664 3700 9599
3701 9524
TIME...MOT...LOC 1331Z 270DEG 33KT 3696 9590 3599 9650The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:31 AM CDT | Special Weather Statement | TSA | Creek, Nowata, Tulsa, Washington | 59 min |
| Apr 25, 1:10 PM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 65 min |
| Apr 25, 2:13 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 32 min |
| Apr 25, 2:43 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 62 min |
| Apr 25, 2:54 PM CDT | Special Weather Statement | TSA | Pushmataha | 51 min |
| Apr 25, 3:12 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 50 min |
| Apr 25, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 55 min |
Nearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.